MAUDE Adverse Event Report: BIOMET MICROFIXATION LACTOSORB SYSTEM 50 X 50MM X .5MM THICK SHEETING; PLATE, BONE

BIOMET MICROFIXATION LACTOSORB SYSTEM 50 X 50MM X .5MM THICK SHEETING; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Implantation date was in summer 2019.Explantation date is planned for (b)(6) 2020 the user facility is foreign; therefore, a facility medwatch report will not be available.Report source (b)(6).
 
Event or Problem Description
It was reported that a patient will undergo a re-operation.The patient was experiencing enophthalmos and diplopia following an orbital floor fracture and was implanted with an orbital plate.Approximately six months after the operation, the patient's symptoms returned and a re-operation is planned.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as there is an indication of a revision surgery.Functional testing will not be conducted due to the product not being returned.There will be no dhr review as the lot numbers remain unknown.There are no indications of manufacturing defects.For this part (915-2822) and the previous one year (from the notification date) regarding a revision surgery, there is a complaint rate of 0.36% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is patient condition.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
LACTOSORB SYSTEM 50 X 50MM X .5MM THICK SHEETING
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9772298
Report Number0001032347-2020-00131
Device Sequence Number2185744
Product Code JEY
UDI-Device Identifier00841036195328
UDI-Public00841036195328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-2822
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;